You are not currently logged in.
Access JSTOR through your library or other institution:
If You Use a Screen ReaderThis content is available through Read Online (Free) program, which relies on page scans. Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
The Nontransitive Consumer
Wayne J. Shafer
Vol. 42, No. 5 (Sep., 1974), pp. 913-919
Published by: The Econometric Society
Stable URL: http://www.jstor.org/stable/1913797
Page Count: 7
You can always find the topics here!Topics: Consumer economics, Utility functions, Demand, Consumer behavior, Consumer equilibrium, Budget constraints, Convexity, Mathematical maxima, Consumer prices, Utility rates
Were these topics helpful?See somethings inaccurate? Let us know!
Select the topics that are inaccurate.
Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
Preview not available
A consistent theory of demand is possible without the transitivity axiom. Here it is shown that a class of nontransitive orderings can be represented by a continuous numerical function, in such a way that an individual's demand function may be found by solving a constrained maximum problem.
Econometrica © 1974 The Econometric Society